Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 1:33 PM EST for Harrison County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 1:33 PM EST (18:33 UTC)
- Expired
- Jan 3, 2000, 2:15 PM EST
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Harrison County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 12:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLMK 031835 SVRSDF INC061-031915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 133 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 215 PM EST * AT 137 PM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WHITE CLOUD...OR ABOUT 31 MILES WEST OF LOUISVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE CLOUD AROUND 140 PM EST FRENCHTOWN AROUND 145 PM EST NEW SALISBURY...RAMSEY AROUND 150 PM EST BYRNEVILLE...CRANDALL AROUND 155 PM EST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. JA/TF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:25 AM EST, 10 hours 8 minutes earlier.
Area forecast discussion, Jan 3, 3:25 AM EST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 325 AM EST MON JAN 3 2000 MAIN FORECAST CHALLENGES WILL BE PRECIPITATION TRENDS AND POTENTIAL AMOUNTS THROUGH THE PERIOD. LATEST SURFACE ANALYSIS INDICATED A QUASI STATIONARY FRONTAL BOUNDARY EXTENDING FROM CENTRAL ARKANSAS STRETCHING NORTHEAST ALONG AND NORTH OF THE OHIO RIVER INTO NORTHWEST OHIO. REGIONAL DOPPLER RADAR INDICATING A WIDE SWATCH OF MODERATE TO OCCASIONALLY HEAVIER RAIN ALONG THE VICINITY OF THE FRONTAL BOUNDARY. ALL OF THE THUNDER ACTIVITY REMAINS ACROSS WESTERN PORTIONS OF KY AND SOUTHWEST INDIANA...WITH RENEWED DEVELOPMENT FURTHER WEST ALONG THE MISSOURI AND ARKANSAS BORDER. THE MODELS ARE IN GOOD ENOUGH AGREEMENT FOR OUR REGION TODAY...AND THUS AS THE SHORT WAVE EJECTS OUT OF THE SOUTHERN PLAINS THERE SHOULD BE SOME SHORT WAVE RIDGING ACROSS KENTUCKY TODAY...AND THIS SHOULD HELP TO PUSH THIS BOUNDARY A BIT FURTHER NORTH THIS MORNING. THE ETA DEPICTS THE HEAVIEST RAIN QUITE WELL NOW WITH INITIAL SURGE OF SATURATED MEAN H85/H50 RELATIVE HUMIDITY AND QUITE IMPRESSIVE UPPER LEVEL DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A 140 KT UPPER LEVEL JET STREAK AND MOVES THIS FEATURE ALONG THE OHIO RIVER TO SOUTHERN OHIO AND AWAY FROM OUR AREA. MEANWHILE...THIS AFTERNOON AS THE LOW MOVES FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI RIVER VALLEY...THE COLD FRONT WILL DRAW NEAR...WITH ANOTHER LOBE OF MOISTURE AND ASSOCIATED UPPER LEVEL DIVERGENCE WILL MOVE INTO OUR AREA. THUS...WITH INCREASING MOISTURE AND FAVORABLE DYNAMICS...I/VE OPTED FOR LIKELY POPS THIS AFTERNOON FOR MOST AREAS. TONIGHT...AS THE COLD FRONT RACES THROUGH THE STATE...FEEL THERE WILL BE A DECENT SHOT OF SHOWERS AND THUNDERSTORMS AS 70 KT H85 WIND ADVECTS HIGH THETA E AIR INTO A POSITION AHEAD OF THE COLD FRONT. THE UPPER LEVEL DIVERGENCE IS FORECAST TO NOT BE AS STRONG... NONETHELESS IT SHOULD HELP TO PUMP UP ANY QPF AMOUNTS. LATEST CONVECTIVE OUTLOOK PEGS AREAS ALONG AND WEST OF INTERSTATE 65 FOR A SLIGHT RISK OF SEVERE WEATHER...WITH AREAS EAST EXPECTING GENERAL THUNDER AS ANY SYSTEM WOULD POTENTIALLY WEAKEN BELOW SEVERE LIMITS IN AN UNFAVORABLE PERIOD OF NIGHT FOR THOSE AREAS. ON TUESDAY...THE COLD AIR WILL CONTINUE TO FILTER INTO THE REGION... WITH TEMPERATURES FALLING THROUGH OR INTO THE 30S. WE/RE ESSENTIALLY DRY SLOTTED IN THE MORNING...WITH WITH WRAP AROUND MOISTURE MOVING IN DURING THE AFTERNOON...WE FEEL THERE WILL BE A CHANCE OF SNOW SHOWERS FOR CENTRAL PORTIONS...WITH A CHANCE OF RAIN MIXING WITH SNOW IN THE EAST BY LATE AFTERNOON. QPF AMOUNTS ARE SOMEWHAT PROBLEMATIC. AREAS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA HAVE ALREADY RECEIVED ONE TO ONE AND ONE HALF INCHES OF RAIN WITH THIS FIRST SYSTEM...AND ADDITIONAL RAINFALL CAN BE EXPECTED THIS MORNING WITH THE INITIAL SURGE. WITH ADDED RAINFALL THIS AFTERNOON AND OVERNIGHT...THESE AREAS WOULD LIKELY APPROACH FLASH FLOOD VALUES...AND WE/LL HAVE TO MONITOR WATER LEVELS CLOSELY THROUGH THE DAY...HOWEVER AT THIS TIME WE PLAN TO NOT ISSUE ANY HEADLINES FOR THE ABOVE MENTIONED AREAS. THE DAY SHIFT MAY NEED TO RE-EVALUATE THE SITUATION WITH ADDITIONAL MODEL GUIDANCE THIS MORNING. POTENTIAL 'ADDITIONAL' QPF AMOUNTS FOR NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH TUESDAY MORNING COULD RANGE 1 TO 3 INCHES. ELSEWHERE...SOME OF OUR FORECAST AREA HAS NOT RECEIVED RAINFALL THIS MORNING AND THOSED AREAS THAT HAVE HAS BEEN QUITE LIGHT. THUS...FOR ALL REMAINING AREAS...ONE HALF TO ONE AND ONE HALF INCHES LOOKS ON TARGET FOR A FIRST GUESS THROUGH TUESDAY MORNING. .SDF...NONE. VLD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:05 PM EST | Severe Thunderstorm Warning | LMK | Perry | 25 min |
| Jan 3, 1:18 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 27 min |
| Jan 3, 1:36 PM EST | Severe Thunderstorm Warning | LMK | Perry | 24 min |
| Jan 3, 1:48 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd | 42 min |
| Jan 3, 1:52 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 38 min |
| Jan 3, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Clark | 34 min |
| Jan 3, 3:21 PM EST | Severe Thunderstorm Warning | LMK | Harrison, Washington | 39 min |
| Jan 3, 3:33 PM EST | Severe Thunderstorm Warning | LMK | Clark, Scott | 42 min |
| Jan 3, 4:16 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 44 min |
| Jan 3, 5:03 PM EST | Severe Thunderstorm Warning | LMK | Orange, Washington | 42 min |
| Jan 3, 5:11 PM EST | Tornado Warning | LMK | Washington | 34 min |
| Jan 3, 5:27 PM EST | Severe Thunderstorm Warning | LMK | Scott | 33 min |
| Jan 3, 5:36 PM EST | Severe Thunderstorm Warning | LMK | Perry | 24 min |
| Jan 3, 5:39 PM EST | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jan 3, 5:46 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 44 min |
| Jan 3, 5:53 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Jan 3, 6:01 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.